Florida, 2006

Hail in Florida, February 3, 2006

February 3, 2006 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 3, 2:05 PM EST, 3 hours 55 minutes earlier.

Area forecast discussion, Feb 3, 2:05 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EST FRI FEB 3 2006

...SLIGHT RISK OF SEVERE STORMS THOUGH THIS EVENING...

.SHORT TERM...STORM OUTFLOW FROM LAST NIGHT MADE IT MUCH FURTHER
SOUTH THAN MODEL PROJECTIONS AND REMAINS AT THIS HOUR OVER CENTRAL
FLORIDA...DESPITE AREAS NORTH OF THIS REMAINING IN SOUTHERLY FLOW.
MAIN PROBLEM FOR THE SHORT TERM IS THE POOR MODEL INITIALIZATION
AND PROJECTIONS THROUGH 6H WHICH ARE ALREADY WAY OVERDONE. MODEL
SOUNDINGS FROM THE GFS SHOW AN IMPRESSIVE SOUTHERLY JET DEVELOPING
OVER THE OCALA AREA AT THIS HOUR...LIFTING OVER CURRENT CENTRAL
FLORIDA BOUNDARY. THIS PRODUCES A BULLSEYE OF OMEGA AND CONVECTIVE
ACTIVITY FROM INTERSTATE 10 SOUTHWARD FOR THIS AFTERNOON. THUS
FAR...THIS HAS NOT OCCURRED AND MAIN CONVECTIVE DEVELOPMENT HAS
BEEN CENTERED AROUND DIFFLUENT SIGNATURE ALOFT RATHER THAN
ISENTROPIC LIFT.

WILL USE CONCEPTUAL MODEL FOR CURRENT SETUP FOR THE SHORT TERM
FORECAST. EXPECT RAIN SHIELD CURRENTLY IN PLACE TO REMAIN QUASI-
STATIONARY WITH SOME DEVELOPMENT NORTHWARD THROUGH LATE THIS
AFTERNOON AS MORE MODEST 850 SOUTHERLY FLOW COMMENCES. AS LOW
DEVELOPS FURTHER OVER THE LOWER MISSISSIPPI VALLEY THIS EVENING IN
RESPONSE TO DIGGING TROUGH...EXPECT DIVERGENT SIGNATURE ALOFT TO
ESTABLISH ITSELF OVER THE FLORIDA PORTION AND WILL CARRY HIGHEST
POPS THERE. EXPECT GEORGIA PORTION TO REMAIN IN BETWEEN CONVECTIVE
FOCI WITH ENERGY WEST OF THE AREA LIFTING NORTH AND DIFFLUENT RAIN
SHIELD OVER FLORIDA REMAINING TO THE SOUTH. WILL THEREFORE
UNDERCUT MOS POPS OVER THE GEORGIA PORTION FOR TONIGHT.

AS FAR AS SEVERE POTENTIAL...DEWPOINTS CREEPING INTO THE LOWER 60S
OVER THE SUWANNEE VALLEY POSE SOME CONCERN AS CELLS DEVELOPING
NORTH OF THE WARM FRONT MAY BE CLOSE ENOUGH TO THE SURFACE TO
PRODUCE DAMAGING WIND GUSTS. SECONDARY SEVERE POTENTIAL COMES INTO
GEORGIA PORTION LATER TONIGHT AS COLD FRONT SWINGS THROUGH.
CONTINUED MODIFICATION OF THE AIRMASS PRIOR TO FRONT WILL MEAN A
CONTINUATION OF SLIGHT RISK POTENTIAL.

RESIDUAL SHOWERS TO BE ONGOING AT 12Z SATURDAY FOR THE SOUTHERN
HALF...BUT A RAPID CLEARING IN STORE UP TO 18Z. HIGH PRESSURE WILL
BUILD IN SATURDAY NIGHT THOUGH THE REMAINDER OF THE WEEKEND.
COLDEST MORNING LOOKS TO BE SUNDAY MORNING AS LIGHT DRAINAGE FLOW
REGIME TAKES SHAPE. PARENT HIGH ORIGINS NOT VERY COLD AND EXPECT
VERY BORDERLINE FREEZE CONDITIONS SUNDAY AND POSSIBLE MONDAY
MORNINGS.

.LONG TERM...LONG WAVE TROUGH BECOMES MORE BROAD IN THE EXTENDED
BUT STILL FAVORS THE EAST COAST. WILL THEREFORE SEE SOME
DISTURBANCES DROPPING THROUGH THE TROUGH BUT WITHOUT TAPPING MUCH
IN THE WAY OF GULF MOISTURE. SLIGHT CHANCE POPS IN STORE FOR
TUESDAY...OTHERWISE A DRY PERIOD IN STORE.

&&

.MARINE...WILL REINTRODUCE SMALL CRAFT ADVISORY HEADLINE FOR OFFSHORE
AT 00Z AND SMALL CRAFT CAUTION FOR THE NEARSHORE WATERS. WILL HOLD
OFF ON ADVISORY FOR THE NEARSHORE WATERS FOR NOW...BUT SUSPECT
MID SHIFT MAY NEED TO UPGRADE THIS SECTION AS WELL. PROLONGED PERIOD
OF 20-25 KT WINDS ACROSS THE OFFSHORE WATERS WILL PRODUCE 7 TO 8 FT
SEAS THRU THE WEEKEND.

&&

.FIRE WEATHER...LOW-LEVEL MOISTURE WILL CONTINUE HIGH UNTIL FRONT
PASSES THRU THE AREA SAT AFTN. WENT AHEAD AND ISSUED A FIRE WX WATCH
FOR SUN AS EVENT LOOKS LIKE A SLAM DUNK WITH 25% RH VALUES AND
SUSTAINED WINDS IN EXCESS OF 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  55  60  33  56 /  40  10   0   0
SSI  57  64  34  56 /  60  10   0   0
JAX  60  66  33  58 /  70  20   0   0
SGJ  61  66  35  58 /  70  50   0   0
GNV  60  65  33  60 /  70  30   0   0
OCF  61  66  35  61 /  70  50   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...

FL...FIRE WX WATCH SUN AFTN FOR ALL OF NE FL.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY THIS EVENING THRU SUN MORNING ALTAMAHA
SOUND TO FLAGLER BEACH 20 TO 60 NM OFFSHORE.
&&

PUBLIC...DEESE
MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Feb 3, 5:02 PM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EST FRI FEB 3 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
502 PM EST FRI FEB 3 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTH FLORIDA
AND SOUTHEAST GEORGIA UNTIL 9 PM EST...

A MOIST AND UNSTABLE AIR MASS OUT AHEAD OF AN APPROACHING UPPER
DISTURBANCE WILL HELP GENERATE THUNDERSTORMS...SOME POSSIBLY SEVERE
THIS EVENING. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING
WINDS. PLEASE REFER TO THE WATCH COUNTY NOTIFICATION STATEMENT THAT
HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

TEMPERATURES WILL FALL TO NEAR FREEZING SUNDAY MORNING ACROSS
INLAND NORTHEAST FLORIDA AND ACROSS ALL OF NORTHEAST FLORIDA
MONDAY MORNING. LIGHT WINDS AND CLEAR SKIES WILL ALSO PROMOTE
FROST FORMATION MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Special weather statement, Feb 3, 4:57 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EST FRI FEB 3 2006

FLZ035-036-032245-
ALACHUA-GILCHRIST-
457 PM EST FRI FEB 3 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ALACHUA
AND GILCHRIST COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
545 PM EST...

AT 457 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER TRENTON...MOVING NORTHEAST AT 40
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
TRENTON...HIGH SPRINGS AND ALACHUA THROUGH 545 PM EST. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Feb 3, 5:09 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EST FRI FEB 3 2006

FLZ022-023-032245-
BAKER-COLUMBIA-
509 PM EST FRI FEB 3 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BAKER AND COLUMBIA
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 545 PM EST...

AT 509 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF
WATERTOWN...OR ABOUT 5 MILES NORTHEAST OF LAKE CITY...MOVING EAST AT
50 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WATERTOWN...OLUSTEE...SANDERSON...GLEN ST. MARY AND MACCLENNY
THROUGH 545 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Feb 3, 5:15 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             LYNNE                   29.19N 81.92W
02/03/2006  1.00 INCH        MARION             FL   FIRE DEPT/RESCUE

            REPORTED BY 911

0511 PM     HAIL             LYNNE                   29.19N 81.92W
02/03/2006  1.75 INCH        MARION             FL   PUBLIC

            CRACKED CAR WIND SHIELD

&&

PP
Special weather statement, Feb 3, 5:31 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
531 PM EST FRI FEB 3 2006

FLZ020-021-GAZ162-032300-
ECHOLS-HAMILTON-SUWANNEE-
531 PM EST FRI FEB 3 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE...
HAMILTON AND ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 600 PM EST...

AT 531 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES SOUTH OF CROSSROADS TO 4 MILES NORTHWEST OF LIVE
OAK...MOVING NORTHEAST AT 45 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND CROSSROADS...LIVE
OAK...SUWANNEE SPRINGS...JASPER AND NEEDMORE THROUGH 600 PM EST.
HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Feb 3, 5:43 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
543 PM EST FRI FEB 3 2006

FLZ036-032315-
ALACHUA-
543 PM EST FRI FEB 3 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM
EST...

AT 543 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 13 MILES SOUTHWEST OF
MICANOPY...OR ABOUT OVER WILLISTON...MOVING NORTHEAST AT 50 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MICANOPY...ROCHELLE...NEWNANS LAKE...GROVE PARK...GAINESVILLE
AIRPORT...ORANGE HEIGHTS...WALDO AND MELROSE THROUGH 615 PM EST. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Local storm report, Feb 3, 5:47 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     HAIL             CROSSROADS              30.50N 83.12W
02/03/2006  1.00 INCH        HAMILTON           FL   EMERGENCY MNGR

&&

PP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Suwannee

When
February 3, 6:00 PM EST
Where
Suwannee County, 5 mi S of Suwannee Spgs
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.317, -82.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488688.